MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404232
Medical Device Problem Codes Nonstandard Device (1420); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model number/catalog number: 72404156 serial number: n/a batch/lot number: 901976004 model/catalog description: reservoir 100 ml pc/iz unique identifier (udi) #: (b)(4).B3: date is unknown, so estimated date was entered.Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The microscopic visual inspection of the cylinder revealed that the first cylinder had wear at fold in the proximal end and distal end of the cylinder, and had a hole in the distal end of the cylinder from sharp instrument which is standard for the explant process.The second cylinder had wear at a fold in the proximal end and distal end of the cylinder.It also had a hole in the proximal end of the cylinder from sharp instrument, and had a hole in the distal end of the cylinder from sharp instrument which is standard for the explant process.The microscopic visual inspection of the pump revealed that the pump kink resistant tubing (krt) was worn to the filament, and the black krt had a hole from sharp instrument damage which is standard for the explant process.The leakage test of the cylinder revealed that the first cylinder had a leak from sharp instrument in the distal of the cylinder.The second cylinder had a leak from sharp instrument in the proximal end of the cylinder, and had a leak from sharp instrument in the distal of the cylinder.The functional test of the pump revealed that the pump failed activation test 2 and 3.The device history record (dhr) confirmed that the device met all material, assembly and performance specifications.A risk review confirmed that the event of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) is defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Mechanical issue is acknowledged within the instructions for use (ifu) and is not related to off label use or failure to follow instructions.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation as the pump not passing the functional test could have caused or contributed to the device being removed.
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was explanted and returned without initial reporter and any performance allegation information.However, upon analysis of the returned components, the pump did not pass functional test.No additional information was provided.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086521217
MDR Report Key25325883
Report Number2124215-2026-28811
Device Sequence Number9881034
Product Code JCW
UDI-Device Identifier00878953003450
UDI-Public(01)00878953003450(17)161120(10)908681005
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/20/2016
Device Model Number72404232
Device Catalogue Number72404232
Device Lot Number908681005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown